Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 5, 2013, 3:53 PM EST. It took effect at Jan 6, 2013, 12:16 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2013, 3:53 PM EST (20:53 UTC)
- In effect from
- Jan 6, 2013, 12:16 AM EST
- Expired
- Jan 6, 2013, 10:29 PM EST
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
666 WHUS73 KAPX 052053 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EST SAT JAN 5 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-060500- /O.NEW.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 353 PM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
275 WHUS73 KAPX 060405 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1105 PM EST SAT JAN 5 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-061215- /O.CON.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1105 PM EST SAT JAN 5 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
758 WHUS73 KAPX 060516 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1216 AM EST SUN JAN 6 2013 LMZ342-344>346-061330- /O.EXT.KAPX.SC.Y.0002.130106T0516Z-130106T2200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1216 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-341-LSZ321-322-061330- /O.CON.KAPX.SC.Y.0002.130106T1000Z-130106T2200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1216 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
809 WHUS73 KAPX 061000 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 500 AM EST SUN JAN 6 2013 LMZ341-342-344>346-061800- /O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.NEW.KAPX.GL.A.0002.130107T1600Z-130108T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 500 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-061800- /O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.NEW.KAPX.GL.A.0002.130107T1600Z-130108T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 500 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-061800- /O.EXT.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 500 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-061800- /O.CON.KAPX.SC.Y.0002.000000T0000Z-130106T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 500 AM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
305 WHUS73 KAPX 062040 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EST SUN JAN 6 2013 LMZ341-342-344>346-070445- /O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.EXT.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE GALE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-070445- /O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.EXT.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 340 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE GALE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-062200- /O.CON.KAPX.SC.Y.0002.000000T0000Z-130106T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-070400- /O.CON.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 340 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
337 WHUS73 KAPX 070329 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1029 PM EST SUN JAN 6 2013 LMZ323-341-342-344>346-071130- /O.CAN.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.UPG.KAPX.GL.A.0002.130107T1400Z-130108T0400Z/ /O.NEW.KAPX.GL.W.0002.130107T1400Z-130108T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1029 PM EST SUN JAN 6 2013 ...GALE WARNING IN EFFECT FROM 9 AM TO 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-071130- /O.CAN.KAPX.SC.Y.0002.000000T0000Z-130107T0400Z/ /O.NEW.KAPX.SC.Y.0003.130107T1400Z-130108T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1029 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-071130- /O.NEW.KAPX.SC.Y.0003.130107T1400Z-130108T0400Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1029 PM EST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 11 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 1:28 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 5, 1:28 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 128 PM EST SAT JAN 5 2013 .SYNOPSIS... ISSUED AT 328 AM EST SAT JAN 5 2013 QUIET CONDITIONS WILL START THE WEEKEND AS HIGH PRESSURE SLOWLY MOVES OFF TO THE EAST. HOWEVER...LOW PRESSURE WILL MOVE FROM THE NORTHERN PLAINS THROUGH THE GREAT LAKES...TONIGHT INTO SUNDAY. THIS SYSTEM WILL BRING SOME LIGHT SNOW AND A LITTLE FREEZING DRIZZLE TO THE NORTH WOODS...WITH SLIGHTLY COLDER AIR SAGGING BACK INTO THE STATE ON SUNDAY. LOOKING FORWARD INTO NEXT WORK WEEK...MILD WEATHER IS EXPECTED TO PREVAIL OVERALL...WITH A COUPLE CHANCES FOR RAIN AND SNOW...MAINLY MID TO LATE WEEK. && .UPDATE... ISSUED AT 123 PM EST SAT JAN 5 2013 TRICKY CLOUD FORECAST BUT OTHERWISE NOT A LOT OF CHANGES TO THE FORECAST FOR THIS AFTERNOON. REALLY TOUGH FORECAST SHAPING UP FOR TONIGHT INTO SUNDAY THOUGH WITH WEAK SOUTHERN AND NORTHERN STREAM WAVES TO CONTEND WITH. UPDATE ISSUED AT 1010 AM EST SAT JAN 5 2013 NO MAJOR CHANGES TO THE FORECAST. TRYING TO KEEP UP WITH THE CHANGING SKY COVER WITH STRATO-CU RETREATING TO THE NORTH (NOW ACROSS THE TIP OF THE MIT AND EASTERN UPPER)...AREAS OF LOW CLOUDS ELSEWHERE AND FOG AND MORE LOW CLOUDS MOVING UP FROM THE SOUTH. UPDATE ISSUED AT 620 AM EST SAT JAN 5 2013 LOWER CLOUDS ERODING QUICKLY FROM THE SOUTH/SOUTHWEST EARLY THIS MORNING AND HAVE TRENDED FORECAST IN A SUNNIER DIRECTION OVER THE SRN 1/2 OF THE AREA FOR THE FIRST PORTION OF TODAY. WIDE RANGE OF TEMPS ACROSS THE AREA CURRENTLY BASED ON CLEARING TRENDS OVERNIGHT. OTHERWISE...CURRENT FORECAST ON TRACK AND NO CHANGES MADE. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 340 AM EST SAT JAN 5 2013 RATHER NEBULOUS FORECAST OVER THE NEXT 24 HOURS WITH UPPER WAVE MOVING OUT OF THE SOUTHERN PLAINS INTO THE SOUTHERN LAKES AND WEAK SURFACE LOW MOVING FROM THE UPPER MIDWEST INTO THE NORTHERN LAKES. MAIN FORECAST ISSUES CENTERED AROUND P-TYPE AND PCPN AMOUNTS TONIGHT. FOR TODAY...RATHER QUIET ACROSS NORTHERN MICHIGAN WITH TRANSIENT LOW AMPLITUDE RIDGING OVER THE NORTHERN LAKES AND POORLY DEFINED WARM FRONT LIFTING NORTH INTO EASTERN UPPER. CURRENT LOWER CLOUDS OVER PORTIONS OF THE AREA WILL TRY TO MIX OUT THIS MORNING WITH ONGOING WARM AIR ADVECTION AND LARGE AMOUNT OF DRY AIR ALOFT...ESPECIALLY SOUTH OF THE BRIDGE. THIS MAY BE A SCENARIO SIMILAR TO FRIDAY WITH MORE CLOUDS NORTH AND SUN SOUTH. ANY SUNSHINE WILL FADE THIS AFTERNOON AS CLOUDS INCREASE AND THICKEN AHEAD OF APPROACHING SHORTWAVES /FROM BOTH THE SOUTHWEST AND WEST/. TEMPS ABOVE NORMAL ALL AREAS WITH HIGHS GENERALLY IN THE LOWER/MID 30S. FORECAST MORE CHALLENGING TONIGHT WITH UPPER LEVEL ENERGY SLIDING THRU THE NORTHERN OHIO VALLEY AND WEAK SURFACE LOW MOVING THRU THE NRN LAKES. ALTHOUGH SOME FORCING PRESENT TONIGHT /ESPECIALLY AFTER 09Z/...SOUNDINGS STRUGGLE TO FULLY SATURATE AS DRY MID LEVEL /800-700MB/ WEDGE MAINTAINS ITSELF. SUB 900MB MOISTURE ARRIVES BY EARLY THIS EVENING WITH SOME FLURRIES OR PATCHY LIGHT FREEZING DRIZZLE POSSIBLE. LITTLE IN THE WAY OF ICE NUCLEATION PROCESSES PRESENT WITH MOISTURE CONFINED BELOW -10C. WITH ARRIVAL OF LOW LEVEL MOISTURE THIS EVENING...NO DOUBT LOWER CLOUDS AND POSSIBLY SOME LIGHT FOG...BUT LOWER CONFIDENCE IN HOW MUCH PCPN COVERAGE THERE WILL ACTUALLY BE GIVEN AMBIENT VERY DRY AIRMASS. SUSPECT OROGRAPHIC LIFT MAY HELP TO SQUEEZE OUT A BIT MORE PCPN ACROSS THE HIGHER TERRAIN. RWIS SITE SHOWS PAVEMENT TEMPS IN THE MID 20S...SO EVEN TRACE AMOUNTS OF LIQUID PCPN TONIGHT WILL FREEZE AND POTENTIALLY CREATE PROBLEMS. MOISTURE DEPTH INCREASES TOWARD -10C WELL AFTER MIDNIGHT AS COLDER AIR BEGINS TO WORK INTO THE AREA BEHIND SURFACE LOW AND FORCING INCREASES WITH SFC TROF SLIDING SOUTHWARD THRU THE AREA. THIS MAY TRANSITION PATCHY LIGHT FREEZING DRIZZLE TOWARD LIGHT SNOW /ESPECIALLY NORTH AND WEST/. VERY LIGHT SNOW ACCUM/S OF <1 INCH POSSIBLE...ESPECIALLY PORTIONS OF ERN UPPER AND HIGHER TERRAIN OF NRN LOWER. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 335 AM EST SAT JAN 5 2013 3-WAVE PATTERN IN PLACE ACROSS THE NRN HEMISPHERE WITH 2 DOMINANT LONG WAVE TROUGHS...ONE POSITIONED OVER FAR EAST ASIA (160E) AND ONE ACROSS FAR EASTERN NOAM (60W). BROAD WEST-NORTHWEST FLOW IN PLACE ACROSS THE GREAT LAKES BUT A BIT OF A SPLIT FLOW REGIME OUT WEST WITH A CUTOFF LOW IN THE SRN PLAINS. COLDEST AIR IS BOTTLED UP OVER NRN/ERN CANADA WHILE FAIRLY SEASONABLE TEMPS RESIDE ACROSS THE CONUS. LONG-WAVE TROUGH NEAR 60W FORECAST TO SLOWLY RETROGRADE WESTWARD THROUGH THE NEXT SEVEN DAYS...WITH TROUGHINESS AND COLDER AIR EVENTUALLY PUSHING IT/S WAY INTO THE WESTERN AND CENTRAL CONUS BY THE END OF THE FORECAST PERIOD. GREAT LAKES REGION REMAINS SEASONABLE THROUGH THIS WEEKEND. BUT A TREND TO ABOVE NORMAL TEMPS LOOKS ON TAP FOR NEXT WEEK. FOR THE NEARER TERM...AFOREMENTIONED CUTOFF SHORT-WAVE IN THE SRN PLAINS WILL BE WORKING IT/S WAY UP INTO THE LOWER LAKES WITH A BIT OF PHASING WITH A NRN STREAM SHORT-WAVE JUST DIPPING INTO THE NRN PLAINS THIS MORNING. THIS WILL SPIN UP A RATHER COMPACT AREA OF LOW PRESSURE THAT WILL ADVANCE EASTWARD THROUGH THE STATE THROUGH THE DAY SUNDAY. NICE PULSE OF QG-UPWARD FORCING FORECAST TO BRIEFLY BULLSEYE THE REGION (PARTICULARLY LOWER MICHIGAN) ROUGHLY BETWEEN 09Z AND 15Z SUNDAY MORNING. HOWEVER...ONCE AGAIN WE ARE FACED WITH A MOISTURE PROBLEM AS BETTER MOISTURE FEED FROM THE SRN STATES SKIRTS BY JUST TO THE SOUTH. IN FACT FORECAST SOUNDINGS REVEAL A WEDGE OF DRY AIR GENERALLY BETWEEN 800 AND 700 MB WITH MOST OF THE LOWER PART OF THE SOUNDING WARMER THAN -10C...SUGGESTING MORE OF A LIGHT SNOW AND/OR LIGHT FREEZING DRIZZLE MIX EARLY SUNDAY MORNING AND REALLY NOT MUCH IN THE WAY OF ACCUMULATING SNOW. SFC LOW MOVES EAST OF THE STATE BY SUNDAY AFTERNOON DRAGGING A COLD FRONT DOWN THROUGH THE CWA. MAY BE A BRIEF WINDOW OF OPPORTUNITY FOR SOME SNOW ALONG THE FRONT ITSELF FOLLOWED BY A WINDOW OF OPPORTUNITY FOR SOME LAKE EFFECT SNOW SHOWERS BEHIND THE FRONT SUNDAY AFTERNOON AS COLDER AIR AND BETTER MOISTURE WRAPS DOWN INTO NRN MICHIGAN. BUT...MEAN LOW LEVEL WINDS TURN MAINLY INTO THE NORTH FOCUSING ANY LAKE SNOWS TOWARD THE COASTLINES. SO ALL IN ALL...NOT A BIG SNOW PRODUCER. SUNDAY NIGHT THROUGH MONDAY...HIGH PRESSURE AND FAIRLY DRY AIR BUILD QUICKLY INTO THE REGION SUNDAY NIGHT FOLLOWED BY MUCH WARMER AIR MAKING A RUN AT THE STATE ON MONDAY AND MONDAY NIGHT (850 MB TEMPS PUSHING 0C ACROSS LOWER MICHIGAN). MAY BE SOME LINGERING LIGHT LAKE EFFECT (MORE LIKELY FLURRIES) DOWNWIND OF THE LAKES SUNDAY NIGHT AS LOW LEVEL TEMPS REMAIN COLD ENOUGH TO GET SOME NUISANCE PRECIP OFF THE LAKES. TUESDAY THROUGH FRIDAY (EXTENDED PERIODS)...AS MENTIONED ABOVE... RETROGRADING LONG WAVE TROUGH MAY START TO PUSH SUBSTANTIALLY COLDER AIR INTO THE WESTERN/CENTRAL CONUS TOWARD THE END OF NEXT WEEK WITH SOME OF THAT COLD AIR POTENTIALLY ADVANCING INTO THE GREAT LAKES BEYOND THE CURRENT 7-DAY FORECAST PERIOD. IN THE INTERIM...A SOMEWHAT ZONAL NRN STREAM FORECAST TO SET UP ACROSS THE NRN STATES THROUGH MIDWEEK KEEPING THINGS ON THE QUIET SIDE ALONG WITH CONTINUED MILD TEMPS. ECMWF AND GFS SOLUTIONS SUGGEST AN AREA OF LOW PRESSURE DRAGGING ACROSS THE ONTARIO/NRN LAKES REGION LATE TUESDAY THROUGH WEDNESDAY. ENOUGH WARM AIR IN PLACE TO RAISE P-TYPE ISSUES WITH THIS SYSTEM. BUT I AM NOT GOING TO WORRY MUCH ABOUT THE DETAILS FOR NOW AS VARIOUS MODEL SOLUTIONS HAVE DIFFERING IDEAS WITH THERMAL PROFILE AND THE EVENT DOESN/T LOOK THAT GREAT TO START WITH. WILL KEEP THE FORECAST MORE GENERIC WITH A LOW CHANCE OF RAIN OR SNOW. THURSDAY AND FRIDAY COULD GET MORE INTERESTING AS GUIDANCE EJECT THE SRN STREAM CUTOFF LOW INTO THE EASTERN CONUS. BUT AGAIN...A LOT OF DIFFERENCES IN THE MODELS...NOT TO MENTION RUN TO RUN CONTINUITY ISSUES. ECMWF ESSENTIALLY WANTS TO BRING A NICE JANUARY RAIN PRODUCER THROUGH THE REGION THURSDAY AFTERNOON THROUGH FRIDAY PERHAPS WITH P-TYPE ISSUES AT THE START. GFS SHUNTS THE SYSTEM TO THE MID ATLANTIC COAST...MISSING US ALTOGETHER. TO MAKE MATTERS WORSE...MODELS DO NOT TYPICALLY HANDLE CUT OFF FEATURES VERY WELL TO BEGIN WITH. SO ITS DIFFICULT TO PUT STOCK IN ANY SCENARIO AT THIS POINT. HAVE TRENDED THE FORECAST MORE TOWARD THE ECMWF IDEA SINCE THE MODEL DOES BETTER OVERALL. BUT THINGS WILL LIKELY CHANGE QUITE A BIT OVER THE NEXT SEVERAL DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 123 PM EST SAT JAN 5 2013 LOW PRESSURE MOVES TOWARD THE GREAT LAKES THIS AFTERNOON...WITH LOW LEVEL MOISTURE STREAMING NORTHWARD INTO THE AREA. THIS WILL RESULT IN MVFR CIGS DEVELOPING AT ALL TERMINALS BY 00Z. PATCHY LIGHT FREEZING DRIZZLE/LIGHT SNOW POSSIBLE TONIGHT AND LIGHT SNOW POSSIBLE SUNDAY AS SURFACE LOW MOVES ACROSS THE AREA. WIDESPREAD MVFR CIGS/VSBYS MAY DROP TOWARD IFR CIGS LATE AS DEEPER MOISTURE ARRIVES. SOUTH WINDS AT 5 TO 10 KTS TODAY...VEERING WEST TONIGHT...AND NORTHWEST SUNDAY. && .MARINE... ISSUED AT 340 AM EST SAT JAN 5 2013 WINDS/WAVES WILL FALL BELOW SCA THRESHOLDS TODAY AND TONIGHT WITH WEAK GRADIENT ACROSS THE NORTHERN LAKES. GRADIENT WILL BRIEFLY TIGHTEN BEHIND SURFACE LOW ON SUNDAY WITH SOME SCA/S POSSIBLE. MORE SIGNIFICANT WINDS/WAVES WILL DEVELOP MONDAY AND MONDAY NIGHT AS STRONG SURFACE LOW SLIDES THROUGH SOUTHERN CANADA AND WARM AIR SURGES INTO MICHIGAN. WIDESPREAD SCA/S AND SOME GALES LIKELY THROUGH THIS PERIOD. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...AS SYNOPSIS...BA SHORT TERM...JK LONG TERM...BA AVIATION...AS MARINE...JK
Hazardous weather outlook, Jan 5, 3:50 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EST SAT JAN 5 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 350 PM EST SAT JAN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT. PATCHY LIGHT FREEZING DRIZZLE IS POSSIBLE ACROSS THE OUTLOOK AREA LATER TONIGHT. THIS COULD CREATE A FEW SLICK SPOTS ON SOME ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY LIGHT FREEZING DRIZZLE WILL BE POSSIBLE EARLY SUNDAY MORNING...MAINLY OVER PORTIONS OF NORTHERN LOWER MICHIGAN. THIS COULD CREATE SLICK SPOTS ON SOME ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.